Agranulocytosis during combined procainamide and phenytoin therapy

James E. Crook, Raymond L. Woosley, R. B. Leftwich, E. A. Natelson

Research output: Contribution to journalArticle

18 Scopus citations

Abstract

The authors have presented two cases of agranulocytosis occurring in patients receiving a combination antiarrhythmic regimen. As multiple drug therapy for ventricular arrhythmias becomes more commonplace, increased scrutiny should be given to agents chosen, in an effort to prevent any possible adverse interactions. When future cases are encountered, the acetylator phenotype shuld be determined. This information would aid in assessing the predicative value of the acetylator phenotype in the development of agranulocytosis. Due to the inherent danger, neither patient was rechallenged with procainamide nor phenytoin.

Original languageEnglish (US)
Pages (from-to)1599-1601
Number of pages3
JournalSouthern Medical Journal
Volume72
Issue number12
DOIs
StatePublished - Dec 1979

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Agranulocytosis during combined procainamide and phenytoin therapy'. Together they form a unique fingerprint.

Cite this